Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Can pregnancy still happen after taking I pill and is it fine to consume frequently?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi, I am 24 years old,I got my last period on 19 oct 2013,after that I had sexual intercourse on 30th oct 2013 which was unprotected with withdrawal method.After that had an unprotected sex on 5th nov 13 but had taken i-pill within next 3 hrs. As my husband and me work far apart and we are just married i have not yet started any birth control pill since we hardly met once or twice in a month.the time we feel we did it unprotected I usually have an i-pill. but this month my periods were due on 19 nov but i didnt get moreover i had extreme abdominal pain on 16 nov 2013 and even found a red coloured small in size discharege which usually happens in periods and misguided myself that i ll b going to have periods but nothing happend so? since thn I havenot got my periods I did urine test at home it came negative on 26 nov 2013 and did blood hcg test on 27 nov 2013 which came around<1.20mUI/ML ? Am i pregnant and is it safe to have i-pill twice or thrice in a month what should i take if not in that case? kindly help i am very woorried as i dont want to be pregnant moreover i feel may be i have detected it so early that might be the reason i am getting negative results
Posted Thu, 19 Dec 2013 in Pregnancy
Answered by Dr. Rhea Chanda 11 minutes later
Brief Answer: hormonal imbalance Detailed Answer: Hello xxxx, Firstly, it is not advised to take ipill frequently, and definitely contraindicated several times a months. There are side effects. Menstrual irregularity, chances of ectopic pregnancy, problems in getting pregnant later. You are not pregnant, because the hcg levels are low. Ideally, it should be repeated after 48 hrs, of the first test. However, in your case, i dont think you are pregnant. This is a side effect of the ipill. It will cause menstrual irregularities. Wait it out.
Above answer was peer-reviewed by
Follow-up: Can pregnancy still happen after taking I pill and is it fine to consume frequently? 14 minutes later
Thanks for the reply. I wanted to know was that abdominal pain and spotting was also due to intake of i-pill. moreover could you please suggest any medicine as i am bit afraid of taking these daily birth control pill due to various reasons,we hardly make it twice in a month and for that taking regular pills i feel bit afraid that's why had gone for i-pill,and as have newly married so didn't even consulted any doctor for such things kindly help.
Answered by Dr. Rhea Chanda 14 minutes later
Brief Answer: other forms of contraception Detailed Answer: Yes, the pain and spotting could be side effects too. As well as possible ovulation pain and spotting. Difficult to judge at this time. There are various forms of contraception available. Birth control pills are easiest to take. There are weekly pills also, which you have to take once a week. But the efficacy of daily pills are maximum. Other wises condoms are the best option. Some other forms like depot injections(taken every 3 months), intrauterine devices etc. You should see a doctor and choose the best one for you. However, there are no medicines that can be taken after every encounter as they may come.You have to use a long term method.
Above answer was peer-reviewed by
Follow-up: Can pregnancy still happen after taking I pill and is it fine to consume frequently? 9 minutes later
thank you so much for the guidance. I am really very worried since it is more than a week since my period were due moreover more-than 12 days when i had abdominal pain and since then, daily i am facing mild abdominal pain and back pain which make me feel everyday that i am going to have periods? shall i go for the pregnancy test once again? And mam would really like to know I have taken i-pill like quite frequent time but only last month and once when we went for our honeymoon that to with precautionary measure after 72 hrs. i hope it will not harm me in long term,i will be completely stopping the intake of i-pill for sure. but do I need to go for any checkup to make sure is any harm have been caused by i-pill or not?
Answered by Dr. Rhea Chanda 8 minutes later
Brief Answer: no check up required Detailed Answer: At present, all can do is wait. You are delayed because of the ipill. Wait another two weeks and see what happens. You should be getting your menses. No need to repeat the test yet. If you stop regular use of i pill, then hopefully there wont be any lasting damage. No tests can prove anything now. Use a regular method so that you body is not subjected to trauma. It will keep you balanced and relieved. No internal exam needs to be done . Your doctor will ask for a detailed medical history and do a genral exam. Its important to regualarise you periods now.
Above answer was peer-reviewed by
Follow-up: Can pregnancy still happen after taking I pill and is it fine to consume frequently? 45 hours later
Hello doc, I have asked for the birth control pill..thank you so much for the valuable suggestions. Mam I wanted to know I had an unprotected intercourse last night and since mid noon I am having abdominal pain and even little periods have started, so do I need to start my pill is there any chance to get pregnant or can start it from the next week?is it possible that one can get pregnant even if periods have started
Answered by Dr. Rhea Chanda 1 hour later
Brief Answer: start your pill on first day of menses Detailed Answer: If you have started your period, then chance of pregnancy is not there. You need to start your pill from first day of menses. If your period has started today, take the pill from today as advised.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor